Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have glaucoma. Why do I have loosening of eyelids? Curable?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 101 Questions
Hi Doctor,

I am 28 and have glaucoma in right eye because of trauma in childhood, I have used 4 medicines ( Iotim, Lumigan, Xalatan) over the last 4 years, since i was found to have glaucoma. I have started observing loosening/drooping of right eyelid/muscles, It has become different from left eyelid. Could you please suggest what could have caused it and could it be cured. Pressure is under control for the last 3 years.
Posted Sat, 14 Apr 2012 in Vision and Eye Disorders
Answered by Dr. Mihir Shah 2 hours later
Thank for posting your query.
Drooping of the eyelid is a known complication of timolol maleate (Iotim)eye drops. Although prostaglandins(Xalatan) do not per se cause drooping, they are associated with other side effects like pigmentation of the irises and growth of eyelashes. Dorzolamide is a safer option and you may want to discuss making the switch from xalatan to dorzolamide with your doctor.
Alternatively, apraclonidine (alphagan-P) eye drops can be used to reverse the droopiness with variable success rates. Phenylephrine 10% eye drops have also been tried.
You can discuss these options with your ophthalmologist.
I hope I have answered your query. Please accept my answer if you have no further health queries.
Best regards,
Dr.Mihir Shah
Above answer was peer-reviewed by
Follow-up: Have glaucoma. Why do I have loosening of eyelids? Curable? 10 hours later
Hi Doctor,
Thanks for the response.
I also think that Iotim might have caused it. Xalatan however is not causing any pigmentation on iris for now. I have been using it everyday since last 3 years. I have sort of developed comfort with these eye drops as other than an insignificant eyelash growth i am observing nothing. Although drooping caused by iotim is very minimal but it can be observed.Even the area around the eye appears to be swollen. I am worried about it now. It occurred and stopped 3 years ago leaving its affect since then with no more increase. Do you think that can still be reversed now. Does a dermatologist can also do something about it.

Answered by Dr. Mihir Shah 19 hours later

Thanks for writing back.

There is a surgery for swollen and baggy eyelids. It is called blepharoplasty.

You need to consult an oculoplastic surgeon regarding the same.

I hope, I have answered your query. Please accept my answer in case you have no follow up queries.

Wish you good health.

Best regards,
Dr.Mihir Shah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor